# SDR 3EJA833JS062924

- Difficulty date: June 29, 2024
- Submitted: July 1, 2024
- Operation: Air carrier
- Aircraft: N833JS
- Make and model: Cessna 560XL
- Aircraft serial: 5605070
- Aircraft time: 9,459 hours, 7,041 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Radar
- Condition: Unknown
- Location: Weather
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

WHILE ON DESCENT TO OUR DESTINATION AIRPORT, IN A HAZE LAYER DODGING THUNDERSTORMS. WE DID HAVE THE ON-BOARD RADAR ON THE NEXRAD WEATHER DISPLAYED AS WELL.  BRIEFLY HAD A POCKET OF VFR WHEN NOTICED A VERY LARGE THUNDERSTORM IN FRONT OF US BUILDING QUICKLY (THIS THUNDERSTORM DID NOT PAINT ON OUR ON BOARD RADAR NOR WAS IT ON THE NEXRAD).  TURNED OFF THE AUTO PILOT AND MADE A SHARP LT TURN TO TRY AND AVOID IT. BUT THAT WAS TOO LATE. GOT INTO THE OUTER EDGE OF THE THUNDERSTORM AND EXPERIENCED SEVERE TURBULENCE. STRUGGLED TO KEEP THE NOSE ON THE HORIZON AS WE CONTINUED TO DESCEND. BROUGHT THE THROTTLES TO IDLE AND I DON’T THINK WE EVER EXCEEDED 280KTS.WERE IN THE TURBULENCE FOR ABOUT 20-25 SECONDS BEFORE WE FINALLY BROKE OUT AND SUCCESSFULLY RECOVERED WE DID ADVISE ATC OF THE SITUATION. THEY APPROVED DEVIATIONS AS NEEDED AND JUST REQUESTED US TO CONTINUE ON COURSE WHEN ABLE. AFTER THINGS CALM DOWN, ASSESSED THE SITUATION AND DETERMINED THAT THE AIRCRAFT APPEARED TO BE AIRWORTHY AND NO DAMAGE WAS NOTED BY US AT THE TIME. CONTACTED THE OFFICE VIA WI-FI AND ELECTED TO DIVERT TO PALM BEACH SO THE AIRCRAFT COULD BE INSPECTED.
